Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
243 Posts
Discussion Starter · #1 ·
Hello folks!!I have been not visiting this board for the last few weeks. I was on CISAPRIDE for my IBS-C.which is known to cause side effects for the heart so i went to the Gastroenterologist and he said I should stop it which I did. He also ordered some new tests for my heart since I am having heart palpitations. The tests were Chest X-Ray, ECG -electrocardiogram and ECHO2 which tell you the heart condition. The ECG showed i had RIGHT AXIS DEVIATION WHICH IS NOT NORMAL hence he told me to go for ECHO2. The test results came out to be normal in this ECHO2 test. My Cardiologist told me that my heart is normal although it has a FAST BEAT!!!He said he will talk to my GI regarding this. he did not prescribe any medication. My blood tests were normal and I am awaiting my stool test report.But I am not feeling well still. I still have sometimes fast heart beat!!! i have changed my medication for my IBS-C. The Doc assured me that the new medicine does not have any side effects!!!But I am not so sure. The medicine is DOM-DT 10mg twice a day. before meals. I am gonna meet my Cardiologist and GI again. But I feel miserable. Any suggestions so as to what should I do next will be welcome. I am sorry for the long post!!! ThanksRegards Gary
 
G

·
Hi Gary, Just wanted to let you know I was on cisapride for C two years ago. It caused me to have breathing difficulties as well as chest pains and palpatations. They did an ECG with the same result as you so they did an echo which was normal. I quit the drug and they symptoms were gone within a couple months. Hope you are feeling better soon. Emily
 
G

·
Forgot to ask you about the medicine. I can't find any info on DOM-DT and I was wondering if you knew another name for it. Thanks.
 

·
Registered
Joined
·
243 Posts
Discussion Starter · #4 ·
Thanks for the reply Emily. I get the medicine from out of USA from a friend. I will let you know the chemical compositon if possible. What medicine are you currently taking for IBS-C?Thanks again.RegardsGary
 
G

·
Hi Gary, sorry I didn't see your reply until now. Thanks for looking up that drug for me, I am curious to know what it is. Right now I am taking Senna/ducolax a few times a week, along with Magnesium citrate. Doesn't work great, but it helps some. I also just tried Cytotec which gave me some BM but the cramping was unbearable so I quit it. Talk to ya later. Em
 

·
Registered
Joined
·
34,955 Posts
My heart rate tends to be sensitive to medications. Usually it takes a couple of weeks for it to completely return to normal.One thing that seems to help it stay more normal and return faster is getting regular aerobic activity. This tends to lower the resting heart rate to begin with and at least for me makes it less sensitive to meds. Also finding something else to focus my mind on helps alot to. For me if I focus on my heart rate, it tends to make it go faster. Also if it bothers me, I take several long slow deep breaths and it seems to help it settle down.K.
 

·
Registered
Joined
·
203 Posts
I, too had a bad experience with Cisapride. I was put on motilium (domperidone), which is not available in the U.S. as far as I know. You could try searching for those. Reglan (metoclopramide) is another alternative.
 
1 - 7 of 7 Posts
Top